Alert archive / California / Wind Advisories in 2008

Wind Advisory 44, NWS San Diego, CA

January 26, 20084 counties in California

NWS San Diego, CA issued this wind advisory at Jan 26, 2008, 1:02 PM PST for 4 counties in California. It took effect at Jan 26, 2008, 10:00 PM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2008, 1:02 PM PST (21:02 UTC)
In effect from
Jan 26, 2008, 10:00 PM PST
Expired
Jan 27, 2008, 10:00 PM PST
In force
24 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2008-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2008-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1502 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 262102
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
102 PM PST SAT JAN 26 2008

...STRONG LOW PRESSURE WILL DEVELOP OFF THE COAST AND MOVE INLAND
SUNDAY EVENING. STRONG AND GUSTY WINDS WILL DEVELOP OVERNIGHT AND
CONTINUE AT TIMES THROUGH SUNDAY...


CAZ042-043-048-050-057-270515-
/O.NEW.KSGX.WI.Y.0044.080127T0600Z-080128T0600Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
102 PM PST SAT JAN 26 2008

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM
PST SUNDAY. 

SOUTH TO SOUTHEAST WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO
35 MPH WILL BE POSSIBLE AFTER 10PM THIS EVENING...BECOMING SOUTH
TO SOUTHWEST ON SUNDAY. STRONGER WIND GUSTS TO 45 MPH WILL BE
POSSIBLE IN THE SANTA ANA MOUNTIANS AND FOOTHILLS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ060-270515-
/O.NEW.KSGX.WI.Y.0044.080127T0600Z-080128T0600Z/
APPLE AND LUCERNE VALLEYS-
102 PM PST SAT JAN 26 2008

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM
PST SUNDAY. 

SOUTHEAST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH
WILL BE POSSIBLE AFTER 10 PM THIS EVENING...BECOMING SOUTH TO
SOUTHWEST ON SUNDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ058-270515-
/O.NEW.KSGX.WI.Y.0044.080127T0600Z-080128T0600Z/
SAN DIEGO COUNTY MOUNTAINS-
102 PM PST SAT JAN 26 2008

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM
PST SUNDAY. 

SOUTHEAST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS AFTER 10 PM THIS
EVENING WILL BECOME SOUTH TO SOUTHWEST ON SUNDAY AND INCREASE TO
30 TO 40 MPH AT TIMES WITH GUSTS 45 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JAD
4 follow-up statements
000 
WWUS76 KSGX 270454
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
854 PM PST SAT JAN 26 2008

...STRONG WINDS AHEAD OF LOW PRESSURE OFF THE COAST WILL SPREAD
INTO SOUTHERN CALIFORNIA TONIGHT AND CONTINUE THROUGH SUNDAY...

CAZ042-043-048-050-057-271600-
/O.CON.KSGX.WI.Y.0044.080127T0600Z-080128T0600Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
854 PM PST SAT JAN 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY. 

SOUTH TO SOUTHEAST WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO
45 MPH ARE LIKELY TONIGHT. THE WINDS SHIFT SOUTHWEST ON SUNDAY.
STRONGER WIND GUSTS TO 50 MPH WILL BE POSSIBLE IN THE SANTA ANA
MOUNTAINS AND FOOTHILLS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN TOPPLE TREES AND POWER LINES. 

$$

CAZ060-271600-
/O.CON.KSGX.WI.Y.0044.080127T0600Z-080128T0600Z/
APPLE AND LUCERNE VALLEYS-
854 PM PST SAT JAN 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY. 

SOUTHEAST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH
ARE LIKELY TONIGHT...BECOMING SOUTH TO SOUTHWEST ON SUNDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ058-271600-
/O.CON.KSGX.WI.Y.0044.080127T0600Z-080128T0600Z/
SAN DIEGO COUNTY MOUNTAINS-
854 PM PST SAT JAN 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY. 

SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE LIKELY
TONIGHT. THE WINDS WILL SHIFT TO THE SOUTHWEST ON SUNDAY AND
INCREASE TO 30 TO 40 MPH AT TIMES WITH GUSTS 50 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN TOPPLE TREES AND POWER LINES. 

$$

MOEDE
000 
WWUS76 KSGX 271516
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
716 AM PST SUN JAN 27 2008

...STRONG WINDS AHEAD OF LOW PRESSURE OFF THE COAST WILL SPREAD
INTO SOUTHERN CALIFORNIA TONIGHT AND CONTINUE THROUGH SUNDAY...

CAZ042-043-048-050-057-272330-
/O.CON.KSGX.WI.Y.0044.000000T0000Z-080128T0600Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
716 AM PST SUN JAN 27 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO
55 MPH ARE LIKELY THROUGH THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN TOPPLE TREES AND POWER LINES.

$$

CAZ060-272330-
/O.CON.KSGX.WI.Y.0044.000000T0000Z-080128T0600Z/
APPLE AND LUCERNE VALLEYS-
716 AM PST SUN JAN 27 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH
ARE LIKELY THROUGH THIS EVENING. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ058-272330-
/O.CON.KSGX.WI.Y.0044.000000T0000Z-080128T0600Z/
SAN DIEGO COUNTY MOUNTAINS-
716 AM PST SUN JAN 27 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE
LIKELY THROUGH THIS EVENING. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN TOPPLE TREES AND POWER LINES.

$$
000 
WWUS76 KSGX 280243
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
643 PM PST SUN JAN 27 2008


CAZ042-043-048-050-057-280345-
/O.CAN.KSGX.WI.Y.0044.000000T0000Z-080128T0600Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
643 PM PST SUN JAN 27 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELED THE WIND
ADVISORY.

$$

CAZ060-280600-
/O.CON.KSGX.WI.Y.0044.000000T0000Z-080128T0600Z/
APPLE AND LUCERNE VALLEYS-
643 PM PST SUN JAN 27 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH OCCASIONAL GUSTS TO
50 MPH ARE LIKELY THROUGH THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ058-280600-
/O.CON.KSGX.WI.Y.0044.000000T0000Z-080128T0600Z/
SAN DIEGO COUNTY MOUNTAINS-
643 PM PST SUN JAN 27 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE
LIKELY THROUGH THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN TOPPLE TREES AND POWER LINES.

$$

MOEDE
000 
WWUS76 KSGX 280557
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
957 PM PST SUN JAN 27 2008


CAZ060-280700-
/O.EXP.KSGX.WI.Y.0044.000000T0000Z-080128T0600Z/
APPLE AND LUCERNE VALLEYS-
957 PM PST SUN JAN 27 2008

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

WINDS HAVE DECREASED BELOW ADVISORY LEVELS THIS EVENING. MORE
STRONG WINDS ARE EXPECTED MONDAY...AND WIND ADVISORIES MAY BE
NEEDED THEN. 

$$

CAZ058-280700-
/O.EXP.KSGX.WI.Y.0044.000000T0000Z-080128T0600Z/
SAN DIEGO COUNTY MOUNTAINS-
957 PM PST SUN JAN 27 2008

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

GUSTY WINDS WILL CONTINUE TONIGHT FROM 20 TO 30 MPH. SEE THE
WINTER STORM WARNING FOR DETAILS. STRONGER WINDS ARE EXPECTED
MONDAY BEHIND THE COLD FRONT...AND WIND ADVISORIES MAY BE NEEDED
THEN.

$$

MOEDE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 26, 9:30 AM PST, 3 hours 32 minutes earlier.

Area forecast discussion, Jan 26, 9:30 AM PST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST SAT JAN 26 2008

.SYNOPSIS...A DEEP UPPER-LEVEL LOW OFF THE COAST WILL DRAW
SUBTROPICAL AIR NORTHWARD TODAY. LIGHT RAIN IS EXPECTED TO DEVELOP
LATE THIS AFTERNOON...THEN INCREASE IN INTENSITY TONIGHT ALONG WITH
GUSTY WINDS. WINTER STORM CONDITIONS WILL LIKELY MAKE TRAVEL VERY
DIFFICULT AT HIGHER ELEVATIONS IN THE NORTHERN MOUNTAIN AREAS
OVERNIGHT...WHILE HEAVY RAIN IS POSSIBLE AT LOWER ELEVATIONS. THE
HEAVY SHOWERS AND POSSIBLE THUNDERSTORMS WILL CONTINUE INTO SUNDAY
NIGHT...THEN TAPER OFF MONDAY...BUT COOL WEATHER WILL CONTINUE WITH
SCATTERED SHOWERS POSSIBLE THROUGH EARLY NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

IR SATELLITE IMAGERY SHOWS A COLD UPPER LOW CENTER CONTINUING TO
DROP SOUTH NEAR 33N/132W OR ABOUT 725 MILES W OF POINT CONCEPTION.
BAROCLINIC LEAF STRETCHES ALMOST NORTH-SOUTH WELL OFF THE COAST.
FARTHER SOUTH IR ENHANCEMENT IS RAPIDLY INCREASING TO NEAR 30N/188W
OR ABOUT 240 MILES SW OF SAN DIEGO. THIS ENHANCEMENT IS OCCURRING
JUST TO THE SOUTH OF THE CORE OF THE SUBTROPICAL JET. CLOSER TO
HOME AT 1630Z...VISIBLE IMAGERY SHOWS SKIES ARE CLEAR OVER NORTHERN
PORTIONS OF THE CWA WHILE HIGH CLOUDS ARE THICKENING OVER SAN DIEGO
COUNTY. NWS RADAR IS BEGINNING TO DETECT LIGHT ECHOES NOW SOUTH OF
TIJUANA MOVING NE. THE SURFACE PRESSURE GRADIENTS ARE WEAK AND
WINDS MOSTLY LIGHT EXCEPT FOR EASTERN SECTIONS OF THE MOUNTAINS
WHERE SOME EAST WINDS HAVE BEGUN TO GUST OVER 20 MPH. TEMPERATURES
WERE MOSTLY IN THE 40S AND 50S.

LITTLE CHANGE IN PREVIOUS THINKING AT THIS TIME BASED ON CURSORY
ANALYSIS OF THE LATEST 12Z MODEL DATA. IT APPEARS THAT RAIN WILL
OVERSPREAD THE AREA FROM THE SW LATER TODAY AS WARMER AND MORE MOIST
AIR FROM THE S...OVERRUNS THE COOLER AIR OVER SOCAL. IT WILL NOT BE
AS CLEAR CUT FOR NORTHERN MOUNTAIN AREAS. IF LOWER LEVEL WINDS
BACK ENOUGH...THE SNOW LEVEL MAY REMAIN AT OR BELOW RESORT LEVELS
UNTIL LATER TONIGHT OR SUN MORNING. THAT COULD MEAN MORE HEAVY SNOW
BEFORE THE SNOW LEVEL LIFTS SUNDAY MORNING. IN ANY CASE...THE RAIN
AND SNOWFALL WILL BE HEAVY AND LIKELY TO CAUSE PROBLEMS SO A WINTER
STORM WARNING WILL BE ISSUED FOR TONIGHT. FOR THE SAN DIEGO COUNTY
MOUNTAINS...HEAVY SNOWFALL IS NOT EXPECTED UNTIL POSSIBLY LATE ON
SUN OR SUN NIGHT.

THE UPPER-LEVEL LOW OFF THE COAST MAKES IT TO ABOUT 32N LATER
TONIGHT BEFORE IT EJECTS TO THE NE AND ENDS UP NEAR POINT CONCEPTION
BY SUN EVENING. THE MODELS EJECT A LOBE OF VORTICITY FROM THE LOW
TONIGHT...WHICH ENHANCES THE PRECIPITATION AND THE WINDS OVER SOCAL.
WIND ADVISORIES MAY BE NEEDED OVER MOST OF THE FORECAST AREA AFTER
10 PM PST BASED ON MODEL GUIDANCE. GUSTY WINDS AND PERIODS OF RAIN
ARE LIKELY TO CONTINUE THROUGH SUN AND INCREASE AGAIN WITH A CHANCE
OF THUNDERSTORMS AS THE COLD UPPER LOW CENTER MOVES CLOSER TO THE
COAST SUN NIGHT. MAIN UPSLOPE ENHANCEMENT OF PRECIPITATION WILL BE
FOR THE TRANSVERSE RANGES (S FACING SLOPES) TONIGHT THROUGH SUN...
SHIFTING TO THE PENINSULAR RANGES (WEST FACING SLOPES) BY SUN NIGHT
AND CONTINUING THROUGH MON.

THE MAIN MECHANISM FOR PRECIPITATION TONIGHT WILL BE OVERRUNNING...
ENHANCED BY SOME UPSLOPE FLOW...WHILE INSTABILITY AND UPSLOPE FLOW
DOMINATES SUN AND SUN NIGHT. THIS WILL BE ENHANCED BY A PERIOD
STRONG OF SYNOPTIC LIFT SUN NIGHT AS THE MAIN SYSTEM AND JET MAX
MOVES THROUGH. MOIST WESTERLY FLOW WILL KEEP PRECIPITATION GOING ON
THE WEST SLOPES MON...BUT IT SHOULD TAPER OFF ELSEWHERE. RAINFALL
SHOULD BE SUBSTANTIAL TO HEAVY MOST AREAS. SEE LATEST FFASGX FOR
DETAILS.

&&

261530Z...VARIABLE AMOUNTS OF MID AND HIGH CLOUDS WITH BASES MOSTLY
AT OR ABOVE 8000 FEET MSL WILL COVER THE AREA THROUGH THIS
AFTERNOON. EXPECT BASES TO LOWER LATE THIS AFTERNOON AND EVENING TO
BETWEEN 3000 AND 5000 FEET AS MAIN BAND OF CLOUDS AND SHOWERS OFF
THE COAST MOVES TOWARDS THE COAST. BASES WILL CONTINUE TO LOWER
THROUGH THE EVENING ALONG WITH RAIN SPREADING OVER THE AREA. BASES
SHOULD LOWER TO BETWEEN 1000 AND 2500 FEET MSL. VISIBILITIES SHOULD
LOWER TO 1 TO 3 MILES IN MODERATE TO HEAVY RAIN AT TIMES THROUGH THE
NIGHT. SHOWERS...HEAVY AT TIMES...WILL CONTINUE THROUGH THE
AFTERNOON ON SUNDAY.

GUSTY SOUTH TO SOUTHWEST WINDS SHOULD ALSO BE EXPECTED THIS EVENING
AND OVERNIGHT AT COASTAL AIRPORTS SUCH AS KSAN AND KSNA. THE WIND
SHOULD BECOME MORE SOUTHWESTERLY ON SUNDAY BUT REMAIN GUSTY THROUGH
SUNDAY NIGHT.  HORTON

&&

.MARINE...
261530Z...STRONG GUSTY WINDS WILL DEVELOP IN THE COASTAL WATERS
TONIGHT THROUGH SUNDAY MORNING. WINDS ARE EXPECTED TO BE 25 TO 30 KT
WITH GUSTS TO 35 TO 40 KT. SOME DECREASE IN THE WIND SUNDAY MORNING
BUT WIND SHOULD PICK UP AGAIN SUNDAY EVENING AND NIGHT. HEAVY RAIN
WILL DEVELOP TONIGHT THROUGH SUNDAY MORNING WITH SHOWERS THROUGH
MONDAY AFTERNOON. AN UNSTABLE AIR MASS WILL MOVE OVER SUNDAY WITH
THE POTENTIAL FOR THUNDERSTORMS AND FUNNEL CLOUDS OR WATERSPOUTS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH FROM THIS EVENING THROUGH SUNDAY EVENING. SEE
     LAXFFASGX.

     WINTER STORM WATCH FROM THIS EVENING THROUGH SUNDAY EVENING FOR
     THE SAN BERNARDINO COUNTY MOUNTAINS.

     SPECIAL WEATHER STATEMENT...SEE LAXSPSGX.

PZ...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 7 PM PST THIS
     EVENING FOR COASTAL WATERS FROM SAN MATEO POINT TO THE
     MEXICAN BORDER AND OUT 30 NM-WATERS FROM SAN MATEO POINT TO
     THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN
     CLEMENTE ISLAND.

     GALE WARNING FROM 7 PM THIS EVENING TO 7 AM PST SUNDAY FOR
     COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
     AND OUT 30 NM-WATERS FROM SAN MATEO POINT TO THE MEXICAN
     BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
     ISLAND.

     MARINE WEATHER STATEMENT. SEE LAXMWSSGX.

&&

PUBLIC...JAD
AVIATION/MARINE...HORTON

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Jan 26, 4:00 AM PST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST SAT JAN 26 2008

CAZ042-043-048-050-055-056-057-058-060-061-062-271200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PST SAT JAN 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

A STRONG PACIFIC LOW PRESSURE SYSTEM WILL AFFECT THE AREA TONIGHT
INTO MONDAY WITH HEAVY RAIN...GUSTY WINDS...AND MOUNTAIN SNOW.

.DAY ONE... TODAY THROUGH TONIGHT.

* FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
  TONIGHT. HEAVY RAIN COULD CAUSE DEBRIS FLOWS...ESPECIALLY IN THE
  BURN AREAS. SEE LAXESFSGX FOR DETAILS.

* A WINTER STORM WATCH IS IN EFFECT FOR THE SAN BERNARDINO
  MOUNTAINS TONIGHT.

* VERY STRONG WINDS ACROSS ALL AREAS THIS AFTERNOON THROUGH THROUGH
  TONIGHT OVER THE COASTAL WATERS. SMALL CRAFT ADVISORIES AND GALE
  WARNINGS ARE IN EFFECT. SEE LAXCWFSGX.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY.

* HEAVY RAIN CONTINUES INTO SUNDAY MORNING WITH FLASH FLOODING
  AND DEBRIS FLOWS...ESPECIALLY IN THE BURN AREAS. SEE LAXESFSGX
  FOR DETAILS.

* A WINTER STROM WATCH IS IN EFFECT FOR THE SAN BERNARDINO
  MOUNTAINS SUNDAY.

* VERY STRONG WINDS ACROSS ALL AREAS THROUGH SUNDAY. OVER THE COASTAL
  WATERS...SMALL CRAFT ADVISORIES AND GALE WARNINGS ARE IN EFFECT.
  SEE LAXCWFSGX.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MACKECHNIE

In the hours before

Special weather statement, Jan 26, 11:45 AM PST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1145 AM PST SAT JAN 26 2008

CAZ042-043-048-050-055>058-060>062-270100-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1145 AM PST SAT JAN 26 2008

...STRONG PACIFIC STORM SYSTEM EXPECTED THIS EVENING THROUGH
SUNDAY...

THE LOW PRESSURE SYSTEM WILL MOVE CLOSER TO SOUTHERN CALIFORNIA
TODAY AND DRAW IN TROPICAL MOISTURE FROM THE SOUTH. THIS WILL
BRING PERIODS OF HEAVY RAIN TONIGHT AND SUNDAY. TWO OR THREE
INCHES OF RAIN COULD FALL AT THE COAST...AND HIGHER AMOUNTS...FOUR
TO SIX INCHES...WITH ISOLATED EIGHT INCH TOTALS...COULD FALL
ON SOUTH AND SOUTHWEST FACING MOUNTAIN SLOPES. THIS WILL BRING A
THREAT OF FLASH FLOODING AND DEBRIS FLOWS...ESPECIALLY IN AND NEAR
THE RECENTLY BURNED AREAS. THE SNOW LEVEL WILL BE 6000 TO 6500 FEET
TONIGHT...THEN SLOWLY LOWER TO 5000 FEET BY SUNDAY AFTERNOON. HEAVY
RAINS BELOW 6000 FEET COULD COMBINE WITH MELTING SNOW TO ALSO
PRODUCE FLOODING. ABOVE 6000 FEET...VERY HEAVY SNOWFALL WILL BE
POSSIBLE...POSSIBLY TWO OR MORE FEET. STRONG SOUTHWEST WINDS WILL
LIKELY ACCOMPANY THE RAIN AND SNOW...WITH GUSTS OF 45 TO 55 MPH
POSSIBLE IN AND BELOW CANYONS AND PASSES. THIS WILL CAUSE BLOWING
SNOW...REDUCING VISIBILITY TO NEAR ZERO AT TIMES. WATERSPOUTS WILL
BE POSSIBLE OFF THE COAST SUNDAY. BY LATE SUNDAY...RAINFALL RATES
WILL LOWER...BUT SHOWERS COULD CONTINUE AT TIMES INTO MONDAY.

PEOPLE WITH OUTDOOR INTERESTS OR IN FLOOD PRONE AREAS SHOULD PREPARE
FOR THE EXPECTED HEAVY RAIN TONIGHT THROUGH SUNDAY.

PURPURA

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 8:46 PM PSTWinter Storm WatchSGXSan Bernardino16 hr
Jan 26, 2:36 AM PSTMarine Weather StatementSGX43 hr
Jan 26, 12:31 PM PSTWinter Storm WatchSGXSan Diego25 hr
Jan 26, 12:31 PM PSTWinter Storm WarningSGXRiverside, San Bernardino, San Diego45 hr

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.